Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 17, 2019, 2:41 PM CST for 10 counties in Texas. It took effect at Jan 18, 2019, 11:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2019, 2:41 PM CST (20:41 UTC)
- In effect from
- Jan 18, 2019, 11:00 AM CST
- Expired
- Jan 19, 2019, 6:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS74 KAMA 172041 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 241 PM CST Thu Jan 17 2019 TXZ016-180500- /O.NEW.KAMA.WI.Y.0001.190118T1700Z-190119T0100Z/ Deaf Smith- Including the city of Hereford 241 PM CST Thu Jan 17 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 11 AM to 7 PM CST Friday. * Timing...11 AM through 7 PM Friday * Winds...Northwest 30 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Rutt
7 follow-up statements
749 WWUS74 KAMA 180530 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1130 PM CST Thu Jan 17 2019 TXZ016-181100- /O.CON.KAMA.WI.Y.0001.190118T1700Z-190119T0100Z/ Deaf Smith- Including the city of Hereford 1130 PM CST Thu Jan 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY... * Timing...11 AM through 7 PM Friday * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Ward
862 WWUS74 KAMA 180835 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 235 AM CST Fri Jan 18 2019 TXZ015-019-020-182300- /O.EXB.KAMA.WI.Y.0001.190119T0000Z-190119T1200Z/ Wheeler-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Clarendon, and Wellington 235 AM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY FOR SOUTHEASTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 6 PM this evening to 6 AM CST Saturday. * Timing...6 PM this evening through 6 AM Saturday. * Winds...North 30 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ016-182300- /O.CON.KAMA.WI.Y.0001.190118T1700Z-190119T0100Z/ Deaf Smith- Including the city of Hereford 235 AM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR FAR SOUTHWESTERN TEXAS PANHANDLE... * Timing...11 AM through 7 PM Friday. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Ward
643 WWUS74 KAMA 181714 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1114 AM CST Fri Jan 18 2019 TXZ011>014-017-018-317-190100- /O.EXA.KAMA.WI.Y.0001.000000T0000Z-190119T0100Z/ Oldham-Potter-Carson-Gray-Randall-Armstrong-Palo Duro Canyon- Including the cities of Vega, Amarillo, Panhandle, White Deer, Pampa, Canyon, Claude, and Palo Duro Canyon 1114 AM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 7 PM CST this evening. * Timing...Now through 7 PM Friday. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ016-190100- /O.CON.KAMA.WI.Y.0001.000000T0000Z-190119T0100Z/ Deaf Smith- Including the city of Hereford 1114 AM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * Timing...Now through 7 PM Friday. * Winds...Northwest 35 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ015-019-020-190815- /O.CON.KAMA.WI.Y.0001.190119T0000Z-190119T1200Z/ Wheeler-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Clarendon, and Wellington 1114 AM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... * Timing...6 PM this evening through 6 AM Saturday. * Winds...North 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
420 WWUS74 KAMA 182359 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 559 PM CST Fri Jan 18 2019 TXZ011>014-016>018-317-190600- /O.EXT.KAMA.WI.Y.0001.000000T0000Z-190119T0600Z/ Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- Including the cities of Vega, Amarillo, Panhandle, White Deer, Pampa, Hereford, Canyon, Claude, and Palo Duro Canyon 559 PM CST Fri Jan 18 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * Timing...Now through 7 PM Friday. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ015-019-020-191200- /O.EXT.KAMA.WI.Y.0001.190118T2359Z-190119T1200Z/ Wheeler-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Clarendon, and Wellington 559 PM CST Fri Jan 18 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * Timing...6 PM this evening through 6 AM Saturday. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
750 WWUS74 KAMA 190008 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Amarillo TX 608 PM CST Fri Jan 18 2019 TXZ011>014-016>018-317-190600- /O.COR.KAMA.WI.Y.0001.000000T0000Z-190119T0600Z/ Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- Including the cities of Vega, Amarillo, Panhandle, White Deer, Pampa, Hereford, Canyon, Claude, and Palo Duro Canyon 608 PM CST Fri Jan 18 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * Timing...Now through 12 AM Saturday. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ015-019-020-191200- /O.COR.KAMA.WI.Y.0001.190118T2359Z-190119T1200Z/ Wheeler-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Clarendon, and Wellington 608 PM CST Fri Jan 18 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * Timing...Through 6 AM Saturday. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
156 WWUS74 KAMA 190626 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1226 AM CST Sat Jan 19 2019 TXZ011>014-016>018-317-190730- /O.EXP.KAMA.WI.Y.0001.000000T0000Z-190119T0600Z/ Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- Including the cities of Vega, Amarillo, Panhandle, White Deer, Pampa, Hereford, Canyon, Claude, and Palo Duro Canyon 1226 AM CST Sat Jan 19 2019 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below wind advisory criteria across these areas. $$ TXZ015-019-020-191200- /O.CON.KAMA.WI.Y.0001.000000T0000Z-190119T1200Z/ Wheeler-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Clarendon, and Wellington 1226 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Timing...Through 6 AM Saturday. * Winds...North 25 to 30 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Cockrell
834 WWUS74 KAMA 191205 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 605 AM CST Sat Jan 19 2019 TXZ015-019-020-191315- /O.EXP.KAMA.WI.Y.0001.000000T0000Z-190119T1200Z/ Wheeler-Donley-Collingsworth- Including the cities of Shamrock, Wheeler, Clarendon, and Wellington 605 AM CST Sat Jan 19 2019 ...WIND ADVISORY HAS EXPIRED... Breezy conditions will persist today, but wind speeds are expected to remain below Wind Advisory thresholds. $$ Cockrell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 12:59 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 17, 12:59 PM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1259 PM CST Thu Jan 17 2019 .SHORT TERM...Today and Tonight... Lee side troughing today in conjunction with the abundant sunshine and dry southwest surface flow is leading to high temps in the mid 60s today. Overnight, the surface flow in the southeast TX Panhandle looks to remain light and turn a bit more to the southeast, picking up enough moisture for some patchy fog. The remainder of the area looks to stay breezy overnight with southwest flow, preventing fog formation. The warm breezy conditions will also keep lows overnight in the upper 30s to low 40s. Beat && .PREV DISCUSSION... /Issued 1158 AM CST Thu Jan 17 2019/ AVIATION... 18Z Issuance...All sites are expected to remain VFR through the next 24 hours. Winds will be southwesterly today and overnight and AOB 15kts. All sites should see some wind shear at 2000ft with 40kts westerly winds. Winds will ramp up tomorrow after 16Z with gusts up to 30kts to the end of the period. Beat PREV DISCUSSION... /Issued 524 AM CST Thu Jan 17 2019/ AVIATION... VFR conditions to at time MVFR conditions are expected through the first few hours of the TAF period. A shield of low cigs will slowly shifts northeast throughout the morning and along the edge of the low clouds, patchy fog at times may impact sites, especially at KGUY/AMA. Winds should generally be out of the southwest at 5-15 kts with VFR skies to return to all the TAF sites by 15-17Z. Meccariello PREV DISCUSSION... /Issued 301 AM CST Thu Jan 17 2019/ DISCUSSION... Fog is expected to dissipate this morning from west to east. Winds are expected to swing around to the southwest and this should help warm temperatures back above normal for today. On Friday, temperatures will start out mild, but then the much colder air moves south during the afternoon. This cold front will be in association with an upper level trough that will be moving across the Panhandles during the same time. This positively tilted upper level trough will sweep across the Panhandles Friday afternoon and evening and then it will be east of our area by late Friday night. Some snow will be possible with this system as it races across the region, but believe amounts should stay below one inch. North winds will pick up into the 30 to 40 mph range with higher gusts behind this strong Canadian cold front Friday afternoon and Friday night. Gusty winds may continue into Saturday as the surface gradient remains fairly tight. The cold air does not last long as upper level heights rise on Sunday. Highs on Sunday should rise to above normal once again. The next upper level short wave trough moves across the Rockies and then onto the Plains by Monday afternoon. This system will again bring a Canadian cold front with it and the possibility of some light snow. At this time, it looks like the dynamics from this system will be best to the north of our area. So have only gone with some slight chance pops across mainly the northern sections of our CWA Monday night through Tuesday night. Temperatures by next Wednesday may warm back to close to normal as upper level heights rise behind the departing system. FIRE WEATHER... Elevated fire weather conditions will be possible across the far southwest and south central Texas Panhandle on Friday. This area has the highest ERC values and strong westerly winds will combine with relative humidity values of 25 to 30 percent to produce the elevated conditions. If the cold front moves faster than what we have forecasted at this point, then there would not be any elevated fire weather conditions. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/98/36/23
Hazardous weather outlook, Jan 17, 3:12 AM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 312 AM CST Thu Jan 17 2019 OKZ001>003-TXZ001>020-317-172115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 312 AM CST Thu Jan 17 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dry grasses will combine with strong and gusty westerly winds and low relative humidity to bring elevated fire weather conditions to the far southwest and south central Texas Panhandle on Friday. Strong winds are expected Friday evening through late Saturday morning with sustained winds around 30 to 40 MPH and gusts up to 55 MPH at times. We will continue to monitor for a potential wind advisory or highlights. There is a potential for snowfall accumulation across the combined Panhandles with amounts less than one inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions on Friday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.